Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 8:40 AM CDT for Union County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 8:40 AM CDT (13:40 UTC)
- Expired
- Apr 6, 2003, 9:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
196 WUUS54 KSHV 061340 SVRSHV ARC139-061445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 838 AM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 945 AM CDT * AT 838 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL UNION COUNTY...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS 5 MILES WEST OF EL DORADO. * THE SEVERE THUNDERSTORM WILL BE OVER... RURAL EASTERN UNION COUNTY AT 850 AM CDT THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO ONE INCH IN DIAMETER...WHICH MAY CAUSE SEVERE DAMAGE...AND SERIOUS INJURY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 945 AM CDT. LAT...LON 3312 9249 3299 9233 3335 9182 3354 9205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 6, 3:00 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SUN APR 6 2003 ISOLATED BUT MENACING ROTATING STORMS HAVE DEVELOPED OVERNIGHT ALONG AND NORTH OF AN EAST TO WEST WARM FRONT...FUELED BY A BROAD REGION OF 40 TO 45 KNOT LOW LEVEL JET. THIS JET AREA WILL MAINTAIN INTENSITY...SLOWLY SHIFTING EASTWARD ACROSS THE REGION ON SUNDAY. HOWEVER...LOW LEVEL WINDS WILL LOSE SOME OF THEIR EASTERLY COMPONENT...DO NOT EXPECT SAME DEGREE OF TORNADIC THREAT SUNDAY AFTERNOON AS WITH CURRENT ACTIVITY. HOWEVER...WARM SECTOR SHOULD ATTAIN VERY FAVORABLE THERMODYNAMICS WITH LIMITED CLOUD COVER AND DEWPOINTS POSSIBLY NEAR 70 ADVECTING NORTHWARD...COMBINING WITH STRONG LIFT TO INDUCE RAPID STORM DEVELOPMENT AROUND MIDDAY. MID LEVEL DRYING WILL RACE OUT AHEAD OF FRONTAL BOUNDARY...AND NEAR UNIDIRECTIONAL SHEAR PROFILES MAY SPELL NUMEROUS HAILSTORMS FOR AFTERNOON. UPPER JET DIFLUENCE WILL ALSO PLAY A HELPFUL ROLE IN STORM DEVELOPMENT. DRY SLOTTING WILL QUICKLY ERODE STORM DEVELOPMENT FROM WEST TO EAST SUNDAY EVENING. WHAT IS LEFT IS DRY BUT UNSTABLE AIR. AS A MOISTURE SURGE FROM GULF MONDAY AFTERNOON RISES NORTHWARD TO NEAR INTERSTATE 20...SHOWERS AND THUNDERSTORMS... POSSIBLY WITH QUITE HEAVY RAINFALL...WILL ATTACK US FOR ON MORE ROUND MONDAY NIGHT. AS DEVELOPING HIGH PRESSURE OVER PLAINS ALLOWS COLD FRONT MAKES ITS FINAL SWEEP LATE MONDAY NIGHT...LEFT POPS ONLY FOR MORNING HOURS OF TUESDAY BEFORE ENDING...AND WILL REMOVE MENTION ON WEDNESDAY AS WELL. RIDGING BUILDING INTO REGION WILL BE A SLOW PROCESS AND MAY SEE AT LEAST THREE NIGHTS WITH GOOD RADIATION COOLING CONDITIONS. VII SHV 77/58/78/56 6302 MLU 78/63/79/59 7524 TXK 76/56/76/52 6300 TYR 81/55/75/54 5200 LFK 82/58/79/61 5222 .SHV...NONE.
Hazardous weather outlook, Apr 6, 6:00 AM CDT, 2 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BEGIN DEVELOPING THIS MORNING ACROSS NORTHEAST TEXAS AS A DRY LINE MOVES INTO THE AREA. THUNDERSTORMS WILL BECOME MORE INTENSE THIS AFTERNOON AND SPREAD ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...ALTHOUGH DAMAGING WIND GUSTS AND EVEN A FEW TORNADOES ARE POSSIBLE. IN AREAS WHERE SKIES BECOME PARTLY SUNNY THIS MORNING...THE RISK FOR SEVERE WEATHER WILL BE EVEN MORE GREATLY ENHANCED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA BY MIDDAY OR EARLY THIS AFTERNOON. ACTIVATION WILL MOST LIKELY NOT BE REQUIRED MONDAY EVENING AND NIGHT ACROSS NORTH LOUISIANA AS ANY SEVERE WEATHER SHOULD BE ISOLATED IN NATURE.
In the hours before
Local storm report, Apr 6, 1:50 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
150 AM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 2 S MOUNT VERNON TX 1.75 INCH HAIL
04/06/03 FRANKLIN REPORTED BY LAW
ENFORCEMENT.
0130 AM 6 N MOUNT VERNON TX 2.75 INCH HAIL
04/06/03 FRANKLIN REPORT FROM AMATEUR RADIO.Local storm report, Apr 6, 3:26 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
326 AM CDT SUN APR 6 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM 2 S TALCO TX 1.00 INCH HAIL
04/06/03 TITUS REPORTED BY AMATEUR RADIO.
0150 AM 6 N MOUNT PLEASANT TX 1.00 INCH HAIL
04/06/03 TITUS REPORTED BY AMATEUR RADIO.Special weather statement, Apr 6, 4:10 AM CDT, 4 hours 30 minutes before
OKZ077-060945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 410 AM CDT SUN APR 6 2003 ...SEVERE THUNDERSTORM WATCH FOR MCCURTAIN COUNTY OKLAHOMA HAS BEEN CANCELED... THUNDERSTORM ACTIVITY ACROSS SOUTHEAST OKLAHOMA HAS WEAKENED CONSIDERABLY DURING THE PAST HOUR. NO SEVERE WEATHER IS ANTICIPATED ACROSS THE REGION THROUGH THE REMAINDER OF THE NIGHT.
Local storm report, Apr 6, 8:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
0833 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 AM HAYNESVILLE LA 1.00 IN HAIL
04/06/03 CLAIBORNE
0755 AM CHATHAM LA 1.00 IN HAIL
04/06/03 JACKSON
0750 AM EROS LA 1.00 IN HAIL
04/06/03 JACKSON
0720 AM SALINE LA 1.00 IN HAIL
04/06/03 BIENVILLE
20Local storm report, Apr 6, 8:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REMARKS
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0750 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
0720 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
20Local storm report, Apr 6, 8:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME.
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.